Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 5, 2017, 7:58 PM CDT for Orleans Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 6, 2017, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WGUS54 KLIX 060058
FFWLIX
LAC071-060400-
/O.NEW.KLIX.FF.W.0028.170806T0058Z-170806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
758 PM CDT SAT AUG 5 2017
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Southwestern Orleans Parish in southeastern Louisiana...
* Until 1100 PM CDT
* At 757 PM CDT, New Orleans Emergency Management reported many
streets to still be under multiple feet of water. High water
should begin receeding within a few hours
* Some locations that will experience flooding include...
New Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3002 9009 3002 9002 2996 9006 2995 9012
3001 9011
$$2 follow-up statements
757
WGUS74 KLIX 060341
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1041 PM CDT SAT AUG 5 2017
LAC071-060400-
/O.CON.KLIX.FF.W.0028.000000T0000Z-170806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orleans LA-
1041 PM CDT SAT AUG 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL ORLEANS PARISH...
At 1039 PM CDT, Emergency Management reported many streets over Mid
City still have 2 to 3 feet of water. Water will be slow to recede.
Some locations that will experience flooding include...
New Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2999 9005 2996 9008 2996 9010 2997 9011
2999 9011
$$492
WGUS54 KLIX 060344
FFWLIX
LAC071-060700-
/O.EXT.KLIX.FF.W.0028.000000T0000Z-170806T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1044 PM CDT SAT AUG 5 2017
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
West central Orleans Parish in southeastern Louisiana...
* Until 200 AM CDT
* At 1043 PM CDT, Emergency Management reported many streets over
Mid City still have 2 to 3 feet of water. Water will be slow to
recede.
* Some locations that will experience flooding include...
New Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2999 9005 2996 9008 2996 9010 2997 9011
2999 9011
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 5:47 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 5, 5:47 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
547 PM CDT Sat Aug 5 2017
.DISCUSSION...
A continued unsettled pattern expected to continue through the
forecast period with a deep layer of moisture with pw values
running from 1.80 to 2.30 inches. A lingering upper trof
stretching from the Mississippi river valley to the eastern states
will lift northward through tonight as a vigorous mid level
impulse shifts east from the Great Lakes. At the surface a broad
surface ridge stretching from the western Atlantic to the north
central gulf will become reinforced from the north overnight as
another surface ridge located west of the main upper trof shifts
southeast towards the north central gulf states overnight and
early Sunday morning. An approaching upper level trof moving east
from Texas with a strong jet dynamic in place therefore expect to
see more widespread showers and thunderstorms on Sunday. The
highest concentration being in western areas. A longwave upper
level trof will remain in place throughout the remainder of next
week as the region will remain on the western side of a broad
ridge at the low to mid levels. This will continue to pump deep
moisture with a southerly flow in place. The primary timing of the
most numerous convection will be from late morning into the
evening hours. Temperatures expected to remain near to slightly
above normal through next week.
&&
.AVIATION...
Scattered convection continues to affect the the forecast area
this afternoon. This convection may impact any of the terminals
through the remainder of the afternoon hours before diminishing
early this evening. This pattern will repeat on Sunday. Some low
clouds may form late tonight and early Sunday and impact a few of
the terminals...mostly likely KMCB and KHDC...with a period of
IFR conditions. Otherwise, VFR category conditions are expected to
prevail outside of areas of convection.
&&
.MARINE...
A weak trough of low pressure near the central Gulf coast
will dissipate tonight. A ridge of high pressure will then build
across the coastal waters and persist through the upcoming week.
Generally light onshore flow will prevail through the period.
&&
DSS code: Green.
Deployed: None.
Activation: None.
Activities: Spot forecast for Hazmat.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.Hazardous weather outlook, Aug 5, 11:06 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1106 AM CDT Sat Aug 5 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060100- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1106 AM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This afternoon Scattered to numerous showers and thunderstorms are expected today, with the best coverage south of the Interstate 10 and 12 corridors. Locally heavy rainfall will be possible with some of the showers and thunderstorms which may result in the flooding of some roadways and low lying and poor drainage areas. Also, stronger thunderstorms will have the potential to produce frequent lightning and gusty winds. Waterspouts will be possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous showers and thunderstorms are expected each during the period. A few of these storms could become strong and produce gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 5, 4:17 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CDT SAT AUG 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
08/05/2017 ORLEANS LA BROADCAST MEDIA
SEVERAL LOCAL MEDIA REPORTS OF FLOODED CARS ACROSS THE
CITY OF NEW ORLEANS
&&
MEFFERSOLocal storm report, Aug 5, 5:59 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT SAT AUG 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 2 NW NEW ORLEANS 29.99N 90.11W
08/05/2017 ORLEANS LA BROADCAST MEDIA
WATER COVERING THE ROAD AND BEGINNING TO ENTER VEHICLES
ALONG CITY PARK AVE.
0445 PM FLASH FLOOD 3 NNW GRETNA 29.95N 90.07W
08/05/2017 ORLEANS LA BROADCAST MEDIA
WIDESPREAD FLOODING ALONG TULANE AND LOYOLA BY THE MAIN
LIBRARY. RELAYED VIA SOCIAL MEDIA
0515 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
08/05/2017 ORLEANS LA BROADCAST MEDIA
MULTIPLE PROPERTIES AND VEHICLES WITH WATER ENTERING
ALONG ORLEANS AVE. RELAYED VIA SOCIAL MEDIA
0530 PM FLASH FLOOD 1 W NEW ORLEANS 29.97N 90.10W
08/05/2017 ORLEANS LA BROADCAST MEDIA
STILL SIGNIFICANT FLOODING ALONG BANKS ST NEAR S. GENOIS
ST. RELAYED VIA SOCIAL MEDIA
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:28 AM CDT | Special Weather Statement | LIX | Orleans | 47 min |
| Aug 6, 11:22 AM CDT | Special Weather Statement | LIX | Saint Tammany | 38 min |
| Aug 6, 12:22 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 38 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.